MAUDE Adverse Event Report: SYNTHES HAGENDORF STARDRIVE SCREWDRIVER SHAFT W/HOLDING SLEEVE/T4/66MM; SCREWDRIVERS

SYNTHES HAGENDORF STARDRIVE SCREWDRIVER SHAFT W/HOLDING SLEEVE/T4/66MM; SCREWDRIVERS
Catalog Number 03.114.009
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.A review of the device history records has been requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It is reported during an unknown surgical procedure on (b)(6) 2017, the stardrive screwdriver shaft with holding sleeve appeared to be stripped as it would not retain the screw during final tightening.Another screwdriver was used to complete the procedure successfully with a delay of approximately ten (10) minutes.Preliminary inspection of the returned device revealed the tip was slightly distorted and the red colored coating toward the proximal end of the stardrive was stripped.Concomitant medical products: screw (part number unknown, lot number unknown, quantity 1).This report is for one (1) stardrive screwdriver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed on part # 03.114.009, lot # 3455669: manufacturing location: (b)(4), manufacturing date: 26.May.2010: no non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed on the subject device.A visual inspection, device history record (dhr) review, and drawing review were performed as part of this investigation.The 03.114.009 lot number 3455669 t4 stardrive screwdriver shaft with holding sleeve was returned and reported to have not been retaining screws.This condition is confirmed; the lobes of the stardrive tip are twisted around the circumference of the shaft in the direction of resistance from insertion.This complaint condition was likely caused by over six years of consistent use and possibly the application of excessive torque during surgery; however, this complaint is not likely a result of any design or manufacturing related deficiency.No new malfunctions were observed during the course of this investigation.The 03.114.009 t4 stardrive screwdriver shaft with holding sleeve is an instrument routinely used in the 1.5mm lcp modular mini fragment system per relevant technique guide.The device was manufactured in 5/2010 and is over six years old.The balance of the returned device is in otherwise fair condition with some superficial wear.Relevant drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned device does agree with the complaint description.Whether the complaint condition for this device can be replicated is not applicable for this condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT W/HOLDING SLEEVE/T4/66MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CO CH461 4
SZ  CH4614
MDR Report Key6539110
Report Number1719045-2017-10385
Device Sequence Number13679334
Product Code HXX
UDI-Device Identifier10886982073037
UDI-Public(01)10886982073037(10)3455669
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.009
Device Lot Number3455669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight63